Tuesday, December 25, 2012


This is just a short message to wish you Merry Christmas, Happy Holidays, and I hope you have a wonderful and Happy New Year:)  

Thank you so much from the bottom of my heart for going on this journey with me and your support, I am sincerely grateful.  

Mental health, mental illness, stigma, global dysfunction is NOT A TREND.  
ACTION is needed.  I hope to keep trying to make a difference in the New Year:)

Lots of Love,

Tuesday, December 18, 2012

日本昔話/Japanese Fables: 三枚のお札/THREE FORTUNES


三枚のお札/Three Fortunes

This piece is a diptych that measures 40 in x 60 in in total.  Created with Japanese hand made paper, Japanese hand made paper design cut out (all one continuous piece), acrylic paint, clay, fabric (from old yukata/cotton kimono), collage transfers (three good luck fortunes I kept from my trip to Japan), and drift wood from Lake Ontario (that I picked up many years back).

I recently wrote a blog post about the SENSATION OF LOSING ONESELF IN THE MOMENT which can be read here if you haven't yet: http://beingmariet.blogspot.ca/2012/11/sensation-of-losing-oneself-in-moment.html this was the piece I was creating at that time.

Here is a closer look at the unpainted clay flea (that sits in the upper left hand corner of the completed piece).

I don't stick to conventional 'techniques' or tools taught are 'supposed to' be used for art in the studio; imagination and creation has no boundaries for me and this art piece is no exception.  A face brush that wasn't used and sat in the drawer came in handy, as well as pigments created for make up artistry to mention a few.

For further details here is a video I created on my Youtube channel BeingMarieT, please excuse the 'blah' face:)

For more videos please subscribe to my Youtube channel here: http://www.youtube.com/user/BeingMarieT?feature=watch  and if you do not have a youtube account that's okay as I will be posting relevant videos on this blog, and you can see them here.  

Thank you,




Aside from the project I am working on I have created these smaller, casual pieces for fun:)



Stay warm and safe during the holiday season:)

Sending lots of JOY,

Tuesday, December 11, 2012

Extras; making art on the side.

A few things I have been working on:


Complete piece.

As I was rummaging around I found a face brush I hadn't used, so I made it into a tool; I liked the effect it created!

Creating art aside from the main project I am working on.  Sometimes I just need to express myself in a scaled down casual manner, for fun.

This time of year around the holidays can be quite hectic and overwhelming, please take care and stay warm:)


Tuesday, December 4, 2012


Recently I have done two videos on the topic of pharmaceuticals and out of the many ideas here are two I believe could help and make a difference for the better through technology.  

I believe this is something specialized and not something one person, let alone an artist without any coding/start up experience can do on her own, so I've decided to put it out there for those who possibly do have these connections/powers/companies/expertise/funds/etc.  

I am sure this is not something new, as everything seems to have already been done but it is just something that has been on my mind and have come across many times over, and I have not encountered.  

Closely related, though on a physical/medical sense, is a link to a company's article here: http://designmind.frogdesign.com/blog/advancing-the-future-of-healthcare-frog-s-connected-care-solution.html  About managing patients medical symptoms.

This link, a company in the UK, in efforts to make medicines safer: http://yellowcard.mhra.gov.uk/  

Isn't there a way to create something that is global, all languages, connects to individual's location, shareable with medical health professionals, pharmacists, etc. simple, and user friendly?  Yes, it would be a HUGE project, but worth it in the end.  

There are probably a lot of red tape in terms of partnering, doing business with pharmaceutical companies/medical databases/corporate giants/ etc; but I'm speaking about something for the improvement of daily lives of people.  Can be as simple as: Q: 'How are you feeling?' A: a)SHIT b)so-so c)sunny disposition.  

I don't link all the videos I put up on my Youtube channel here in my blog, so if you are interested to keep track of videos I put up, please do subscribe to my BeingMarieT Youtube channel: http://www.youtube.com/user/BeingMarieT 

To keep up to date with my blog posts please subscribe to e-mail notices on the right hand side.

I am working on new pieces which I will write about after this post, as well as my new website flip that will have art/mental health/blog/info/in English and Japanese all in one location; more organized and user friendly:)

Thank you so much for your time, and interest, I am so grateful!!!  


Monday, December 3, 2012

Pharmaceuticals: Medication Withdrawal

Although there is/are warnings, precautions, and awareness of the side effects that come with starting medications, people tend to be uninformed and/or forget the withdrawal effects and symptoms that come with tapering off or stopping medications.

Years and years ago when I was going through the trial and error phase of finding the cocktail of anti-depressants and anti-anxiety meds that would work specifically for me, I unknowingly stopped taking my Effexor (anti-depressant) cold turkey.  BAD IDEA!  The symptoms of getting off Effexor was/is so horrible I wouldn't wish it on my worst enemies.  Later on I discovered the one line warning saying, come off medication only under supervision.  I didn't know it was so dangerous.  And back then I wasn't connected to the internet as I am now, there were only one or two forums that actually spoke of the effects of withdrawal, and I was completely taken by surprise as none of the experts or professionals told me of these consequences.  

The higher the dosage, and the longer you are on a medication the more serious and severe the withdrawal effects will probably be.  But this is only in my experience and I am not a medical professional, so if you are going through similar situations please do go seek advice from your doctors and health care professionals.  

I recently experienced withdrawal symptoms from decreasing 0.5 mgs of my Ativan, granted my body is sensitive and I have been on my medication for over 10 years.  

Slowly does it; for me with the Effexor XR, it was a few milligram decreases a month, over a few years, with the support and management closely supervised by my GP, psychiatrist, therapist, and pharmacist.  I stopped decreasing and I have been on a stable dosage now for over a year.  

This is a video I created in hopes to make aware, and precaution others who may be experiencing similar effects or are thinking of starting or coming off medications.  

Thank you so much for reading and watching.  My Youtube channel is BeingMarieT and to keep up to date with video posts, please go to my channel and press the SUBSCRIBE button.  LINK: http://www.youtube.com/user/BeingMarieT/featured

If you are interested, I am also on Twitter: BeingMarieT and other social media.  

Have a wonderful Monday!!!